Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 58, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 5, 2008, 10:41 AM EST for Bartholomew County, Jackson County, Indiana. It took effect at Feb 6, 2008, 11:00 PM EST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 10:41 AM EST (15:41 UTC)
- In effect from
- Feb 6, 2008, 11:00 PM EST
- Expired
- Feb 9, 2008, 8:42 AM EST
- In force
- 58 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Bartholomew County, IN, Jackson County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Columbus (BAKI3).
- Action stage
- 4.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03364000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 5, 6:30 AM EST, 4 hours 11 minutes earlier.
Area forecast discussion, Feb 5, 6:30 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 630 AM EST TUE FEB 5 2008 .AVIATION...DISCUSSION FOR THE 12Z TAFS WET AND ACTIVE PERIOD IN STORE THIS FORECAST PERIOD. A COLD FRONT ACROSS CENTRAL INDIANA WILL STALL ACROSS SOUTHERN INDIANA BY MIDDAY. LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE ALONG THIS STALLED FRONT BRINING HEAVY RAINFALL AND THUNDERSTORMS TO MUCH OF CENTRAL INDIANA TONIGHT. IN THE SHORT TERM AREAS OF FOG IN THE COOLER AIR BEHIND THE FRONT WILL SPREAD ACROSS THE NORTHERN HALF OF CENTRAL INDIANA TODAY. MODELS INDIACTE THUNDERSTORMS MAY REMAIN ONLY ACROSS THE FAR SOUTHERN SECTIONS UNTIL LATE AFTERNOON AND THEN THUNDERSTORMS WITH HEAVY RAINNFALL REGIONWIDE FROM LATE AFTERNOON ON. THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT MAINLY SOUTH OF INTERSTATE 70. && .DISCUSSION... ...FLOODING AND SEVERE WEATHER POTENTIAL TODAY AND TONIGHT... RADAR SHOWS SQUALL LINE ACRS CENTRAL FA WITH COLD FNT BEHIND IT JUST W OF KLAF AND STRETCHING SW BACK INTO ERN IL. TEMPS ARE IN THE UPR 50S TO MID 60S WITH DEWPTS IN THE UPR 50S AND WINDS OUT OF THE SW AT 10-20KTS. MODELS IN DECENT AGREEMENT SO WL USE A BLEND. FORECAST FOCUS IS ON POTENTIAL FOR SEVERE WEATHER AND FLOODING WITH SYSTEM AFFECTING FA TODAY/TONIGHT. PLENTY OF FORCING ALONG THE FNT IN THE NAM. FRONTOGENESIS VALUES ARE LARGE THIS AFTERNOON. DECENT BIT OF SFC COLD AIR N OF THE FNT AND DESPITE THE FRONT MVING SLOWLY THE TEMP GRADIENT ACRS IT IS PRETTY TIGHT. S OF THE FNT HAVE SOME SFC INSTABILITY AVAILABLE EVEN WITHOUT ANY SUNSHINE...N OF THE FNT ANY INSTABILITY IS ELEVATED. HODOGRAPHS SHOW A GOOD AMOUNT OF CURVATURE AND 3KM SRH VALUES ARE OVR 200 TUE AFTERNOON TO LATE TUE NT. BEST TORNADO POTENTIAL WILL BE NR AND S OF THE FNT WHERE BNDY REMAINS WELL MIXED AND STORMS ARE ROOTED IN THIS LAYER WITH THE DIRECTIONAL SHEAR. N OF THE FNT POTENTIAL EXISTS FOR ELEVATED STORMS AND SOME SPEED SHEAR IS AVAILABLE SO MOST LIKELY SCENARIO THERE WOULD BE DAMAGING WINDS WITH AN MCS. NW FA SHUD BE FAR ENUF FROM THE STRONG FORCING AND DECENT INSTABILITY THAT FLOODING /DISCUSSED BELOW/ AND LIGHTNING WILL BE THE PRIMARY THREATS THERE. ON TO THE FLOODING POTENTIAL...PRECIP WATER VALUES ARE EXTREMELY HIGH FOR THIS TIME OF YEAR /OVER 1 INCH IN EVEN THE NORTHERNMOST PART OF THE FA AND UP TO 1.5 OR SO IN THE S/ AND WITH FNT MVING SLOWLY AND BASICALLY STALLING FOR SEVERAL HOURS OVR THE SRN FA WL LIKELY SEE FLASH FLOODING AS WELL AS EXTENDED AREAL FLOODING AND SUBSEQUENT RIVER FLOODING ACROSS THE AREA. LOOKS LIKE POTENTIAL FOR HEAVY RAIN CONTINUES INTO TUE OVERNIGHT SO WL EXTEND FLOOD WATCH TO 12Z WED. RAINFALL TOTALS THRU 12Z WEDS LOOK TO BE WIDESPREAD 2-3+ INCHES. FOR TEMPS/WINDS TODAY/TONIGHT HAVE USED 3 HRLY TEMPS FROM THE NAM12 AS THIS SHOWED PROGRESSION OF FNT WELL AND IT/S EFFECTS ON TEMPS. FOR REST OF THE FCST PD HAVE USED A MOS BLEND FOR TEMPS. WED AS SYSTEM MVS OUT WL SEE A CHANGEOVER TO SOME SNOW IN THE NW...BUT DO NOT EXPECT MUCH IN THE WAY OF AMTS. BY WED NT FCST IS DRY. MADE NO CHANGES TO EXTENDED. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && PUBLIC...CP AVIATION...JH
Hazardous weather outlook, Feb 5, 5:26 AM EST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 526 AM EST TUE FEB 5 2008 INZ039>042-044>049-051>057-060>065-067>072-061030- HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 526 AM EST TUE FEB 5 2008 ...FLOOD WATCH THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE TONIGHT WITH DAMAGING WINDS AND ISOLATED TORNADOES BEING THE PRIMARY THREATS. WIDESPREAD HEAVY RAIN FROM THESE STORMS IS EXPECTED TO PRODUCE WIDESPREAD FLOODING...INCLUDING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE FLOODING IS EXPECTED ON THE WHITE...EAST FORK WHITE...AND WABASH RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODED ROADWAYS OR EXCESSIVE RAINFALL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>038-043-061030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION- 526 AM EST TUE FEB 5 2008 ...FLOOD WATCH THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. WIDESPREAD HEAVY RAIN WITH THESE STORMS IS EXPECTED TO PRODUCE WIDESPREAD FLOODING...INCLUDING FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE FLOODING IS EXPECTED ON THE WHITE...EAST FORK WHITE...AND WABASH RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO REPORT FLOODED ROADWAYS OR EXCESSIVE RAINFALL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:21 AM EST | River Flood Warning | IND | Carroll, Tippecanoe, White | 6 days |
| Feb 5, 10:41 AM EST | River Flood Warning | IND | Shelby | 3 days |
| Feb 5, 10:41 AM EST | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 7 days |
| Feb 5, 10:41 AM EST | River Flood Warning | IND | Hamilton, Madison | 4 days |
| Feb 5, 10:41 AM EST | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Feb 5, 10:41 AM EST | River Flood Warning | IND | Marion, Morgan | 5 days |
| Feb 5, 10:41 AM EST | River Flood Warning | IND | Clay, Greene | 3 days |
| Feb 5, 10:41 AM EST | River Flood Warning | IND | Jackson, Jennings, Washington | 47 hr |
| Feb 5, 10:49 AM EST | Dense Fog Advisory | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 16 more | 6 hr |
| Feb 5, 12:01 PM EST | River Flood Warning | IND | Montgomery, Parke | 46 hr |
| Feb 5, 6:28 PM EST | River Flood Warning | IND | Delaware, Madison | 62 hr |
| Feb 5, 6:28 PM EST | River Flood Warning | IND | Marion, Morgan | 63 hr |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.